Alert archive / Texas / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 80, NWS Amarillo, TX
NWS Amarillo, TX issued this severe thunderstorm warning at May 29, 2008, 4:41 PM CDT for 4 counties in Texas. It was in force for 64 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 29, 2008, 4:41 PM CDT (21:41 UTC)
- Expired
- May 29, 2008, 5:45 PM CDT
- In force
- 64 min
- Issued by
- NWS Amarillo, TX
- Area
- Storm-based polygon
Counties Dallam County, TX, Hartley County, TX, Moore County, TX, Sherman County, TX
The radar
The Amarillo radar (KAMA), 104 km from the middle of the area, began a volume at 21:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 29, 2:12 PM CDT | Severe Thunderstorm Watch | SPC | 10 hr |
The nearest sounding before it
Dodge City, (KDDC), launched 12:00Z, 9.7 hours before the alert went out and 282 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1326 J/kg
- Mixed-layer CIN
- -118 J/kg
- Mixed-layer LCL
- 677 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 185 m²/s²
- 0-3 km storm-relative helicity
- 348 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at May 29, 3:51 PM CDT, 50 minutes earlier.
Area forecast discussion, May 29, 3:51 PM CDT, 50 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE AMARILLO TX 351 PM CDT THU MAY 29 2008 .DISCUSSION... STRONG TO SEVERE THUNDERSTORMS WERE DEVELOPING OVER EASTERN NEW MEXICO...ALONG AND EAST OF THE DRYLINE. AS THIS DRYLINE SLIDES EAST THIS EVENING...STORM DEVELOPMENT IS EXPECTED OVER THE WESTERN THIRD OF THE PANHANDLES WHERE 2000-3000 CAPES AND HIGH EQUIVALENT POTENTIAL TEMPERATURES EXIST. SURFACE TO H500 WINDS WILL BE QUITE FAVORABLE FOR ROTATING STORMS. THOUGH LARGE HAIL WILL BE THE PRIMARY THREAT...A TORNADO TO TWO CANNOT BE RULED OUT...ESPECIALLY OVER THE EXTREME NORTHWEST CORNER OF THE PANHANDLES. DRIER CONDITIONS SHOULD EMERGE ON FRIDAY AFTER THE DRYLINE MOVES THROUGH THE AREA. A COLD FRONT PUSHES SOUTH ON SATURDAY...COOLING TEMPERATURES FOR A BRIEF TIME. WARMER TEMPERATURES RETURN ON SUNDAY AS A LOW PRESSURE SYSTEM DEVELOPS AND STRENGTHENS THE SOUTHERLY FLOW. THE DRYLINE IS EXPECTED TO DRIFT ACROSS THE WESTERN AND CENTRAL PARTS OF THE PANHANDLES...SPREADING DRY AIR EAST. MODELS PAINT ANOTHER WEATHER SYSTEM AROUND THE MIDDLE OF NEXT WEEK. CONFIDENCE IS LOW AT THIS TIME GIVEN THE LARGE VARIANCE WITH THE TIMING AND LOCATION OF THIS POTENTIAL SYSTEM. NUNEZ && .FIRE WEATHER... ISOLATED TO SCATTERED THUNDERSTORMS ARE POSSIBLE THIS EVENING OVER ALL BUT THE SOUTHEAST CORNER OF THE TEXAS PANHANDLE. ON FRIDAY...AFTERNOON RELATIVE HUMIDITIES COULD FALL BELOW 15 PERCENT THOUGH WIND SPEEDS SHOULD BE LIGHTER. A FIRE DANGER STATEMENT MAY BE REQUIRED ON FRIDAY IF THESE CONDITIONS PERSIST. DRYLINE MARCHES EAST ACROSS THE PANHANDLES ON SUNDAY. SURFACE WINDS COULD EXCEED 20 MPH WHILE AFTERNOON RELATIVE HUMIDITIES DROP BELOW 15 PERCENT. THIS DAY WILL NEED TO MONITORED CLOSELY FOR CRITICAL FIRE WEATHER CONDITIONS. NUNEZ && .PRELIMINARY POINT TEMPS/POPS... AMARILLO TX 62 94 58 91 63 / 20 0 0 5 5 BEAVER OK 64 93 59 92 63 / 30 0 0 10 10 BOISE CITY OK 57 89 54 87 60 / 20 0 0 5 5 BORGER TX 68 94 65 92 69 / 20 0 0 10 5 BOYS RANCH TX 64 94 58 93 60 / 20 0 0 5 5 CANYON TX 61 95 56 93 61 / 20 0 0 5 5 CLARENDON TX 65 95 64 93 67 / 10 0 0 5 5 DALHART TX 58 90 55 89 57 / 20 0 0 5 5 GUYMON OK 61 92 59 89 63 / 30 0 0 10 5 HEREFORD TX 61 93 55 92 61 / 20 0 0 5 5 LIPSCOMB TX 66 92 60 92 65 / 20 0 0 10 10 PAMPA TX 66 92 64 90 69 / 20 0 0 10 5 SHAMROCK TX 66 93 67 94 69 / 10 0 0 5 10 WELLINGTON TX 68 95 67 95 69 / 5 0 0 5 5 && .AMA WATCHES/WARNINGS/ADVISORIES... TX...NONE. OK...NONE. && 04/08
Hazardous weather outlook, May 29, 2:35 PM CDT, 2 hours 6 minutes before
TEXAS/OKLAHOMA PANHANDLES HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE AMARILLO TX 235 PM CDT THU MAY 29 2008 OKZ001>003-TXZ001>020-301100- ARMSTRONG-BEAVER-CARSON-CIMARRON-COLLINGSWORTH-DALLAM-DEAF SMITH- DONLEY-GRAY-HANSFORD-HARTLEY-HEMPHILL-HUTCHINSON-LIPSCOMB-MOORE- OCHILTREE-OLDHAM-POTTER-RANDALL-ROBERTS-SHERMAN-TEXAS-WHEELER- 235 PM CDT THU MAY 29 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA PANHANDLES. .DAY ONE... THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS THE OKLAHOMA PANHANDLE AND NORTHWESTERN AND WESTERN SECTIONS OF THE TEXAS PANHANDLE. SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP ALONG A SURFACE TROUGH NEAR THE NEW MEXICO STATE LINE AND ALONG THE DRYLINE IN EASTERN NEW MEXICO THIS AFTERNOON...AND WILL MOVE NORTHEAST THROUGH THE EVENING HOURS. LARGE HAIL AND DAMAGING WINDS WILL BE THE PRIMARY THREATS FROM ANY STORMS THAT FORM. A SEVERE THUNDERSTORM WATCH IS IN EFFECT FOR THE WESTERN TWO COLUMNS OF COUNTIES IN THE OKLAHOMA AND TEXAS PANHANDLES THROUGH 9 PM CDT. IN ADDITION...CAUTION IS ADVISED ON AREA LAKES TODAY AND TONIGHT DUE TO SOUTH WINDS OF 25 TO 35 MPH WITH HIGHER GUSTS. .DAYS TWO THROUGH SEVEN... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS REQUESTED THIS AFTERNOON AND EVENING ACROSS THE WESTERN THIRD OF THE TEXAS AND OKLAHOMA PANHANDLES. KRAMAR
In the hours before
Local storm report, May 29, 4:11 PM CDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
411 PM CDT THU MAY 29 2008
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0750 PM TSTM WND DMG 1 WSW CANYON 34.98N 101.94W
05/25/2008 RANDALL TX PUBLIC
STRONG WINDS DESTROYED A METAL BARN
&&
EVENT NUMBER 00418
JOHNSONSpecial weather statement, May 29, 4:27 PM CDT, 14 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 427 PM CDT THU MAY 29 2008 TXZ006-292200- HARTLEY TX- 427 PM CDT THU MAY 29 2008 ...STRONG THUNDERSTORM IN EASTERN HARTLEY COUNTY... AT 427 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 11 MILES SOUTHWEST OF HARTLEY MOVING NORTHEAST AT 45 MPH. ONE HALF INCH SIZE HAIL AND WINDS AROUND 50 MPH ARE POSSIBLE. KRAMAR
The office that day
Everything else NWS Amarillo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 29, 12:28 AM CDT | Severe Thunderstorm Warning | AMA | Dallam, Hartley | 47 min |
| May 29, 5:01 PM CDT | Severe Thunderstorm Warning | AMA | Dallam | 33 min |
| May 29, 6:17 PM CDT | Severe Thunderstorm Warning | AMA | Hansford, Sherman | 58 min |
| May 29, 6:41 PM CDT | Severe Thunderstorm Warning | AMA | Hansford | 64 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.